Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 262, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2010, 7:39 PM CDT for Holt County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2010, 7:39 PM CDT (00:39 UTC)
- Expired
- Jul 11, 2010, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:13 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:51 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 11, 3:51 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT SUN JUL 11 2010 .SYNOPSIS... BACK DOOR SURFACE COLD FRONT SLIDING SOUTH OUT OF THE DAKOTAS THIS AFTERNOON...WITH TEMPS MAINLY IN THE 70S BEHIND. AHEAD OF THE FRONT TEMPS IN THE 80S WITH 90 IN SW NEB. UPPER LEVEL DISTURBANCE CURRENTLY MOVING ACROSS THE CENTRAL ROCKIES...AND HAS SPARKED A FEW AREAS OF THUNDERSTORMS TO DEVELOP TO OUR WEST. THE SPC HAS ALREADY ISSUED A SVR WATCH WHICH COVERS AREAS WEST OF HIGHWAY 83. && .SHORT TERM... SCATTERED THUNDERSTORMS THIS EVENING CAN BE EXPECT AS THE UPPER WAVE MOVES FROM THE ROCKIES ON TO THE HIGH PLAINS...AND THE SURFACE COLD FRONT SAGS SOUTH. DESPITE DEW POINTS IN THE 50S IN THE WEST...GOOD INSTABILITY WITH CAPE VALUES...PER LAPS...1000 TO 2000 J/KG...AND CAP IS GONE. SHEER IS STRONG ENOUGH TO SUPPORT ROTATION AND SUPERCELLS...AND SPC WATCH LOOKS GOOD FOR NOW. WILL MONITOR AS MODELS IN AGREEMENT ON AN STORMS COMBINING INTO A MCS FOR THE OVERNIGHT...ALTHOUGH TRACK OF MCS DIFFERS FROM A SRN PATH TO A NRN PATH ACROSS THE CWA. IF MCS DOES DEVELOP...EXPECT A WATCH FURTHER EAST FOR WINDS AND POSSIBLY HAIL. PW/S ALSO BETTER THAN AN INCH SO ANY COMPLEX WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL...ALTHOUGH DO NOT EXPECT COVER TO WARRANT ANY TYPE OF FLOOD WATCH YET. TOMORROW COLD FRONT TO SLIDE SOUTH INTO KS AND WILL USHER IN SLIGHTLY COOLER AIR WITH HIGHS CLOSER TO 80 FOR MOST OF THE CWA. ANOTHER DISTURBANCE WILL BE IN THE AREA AND MAY SPARK A FEW STORMS...ALTHOUGH INSTABILITY AND SHEER NOT AS GOOD AS TODAY. TUESDAY FRONT RETURNS NORTH AS A WARM FRONT AND HIGHS GOING TO PUSH INTO THE 90S. SW NEB CLOSING IN ON TRIPLE DIGITS. CAP IS STRONG...HOWEVER OVERNIGHT THE LL JET KICKS IN AND MAY BE ENOUGH TO KICK OF SOME ISOLD STORMS. HAVE INTRODUCED A SMALL AREA OF STORMS ON THE NOSE OF THE JET. .LONG TERM... REST OF THE WEEK THE FRONT CONTINUES TO MEANDER ACROSS THE PLAINS WITH UPPER LEVEL WAVES ROUNDING SOUTHERN RIDGE. THIS WILL CONTINUE THE NEED FOR RAIN CHANCES ON AN OFF IN THE EXTENDED. NO MAJOR COLD FRONT TO PUSH ACROSS THE AREA SO SEVERE WEATHER WILL BE TYPICAL FOR JULY. TEMPERATURES ALSO TO BE SEASONAL WITH CLOSE TO 90 FOR HIGHS. && .AVIATION... ONCE AGAIN WILL BE AWAITING CONVECTION TO EXPAND FROM HIGH PLAINS INTO WESTERN NEBRASKA THROUGH THE EVENING HOURS WITH VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE NEXT 24 HOURS. HOWEVER CONDITIONS NEAR THUNDERSTORMS COULD RAPIDLY DETERIORATE WITH RESTRICTIONS TO VSBY FROM HEAVY RAIN AND POSSIBLE WIND GUSTS OVER 50 MPH AND HAIL...LEADING TO TEMPORARY MVFR/IFR CONDITIONS NEAR THE STRONGER STORMS. EVEN THE WEAKER STORMS IN THE FAR WEST WILL CARRY A WIND THREAT DUE TO THE DRY NATURE OF THE LOWER ATMOSPHERE AND SHOULD BE WELL AVOIDED BY AIRCRAFT. THE TIME PERIOD WITH HIGHEST CONFIDENCE FOR THESE STORMS TO BE IN VCNTY OF THE KLBF AND KVTN TERMINALS WILL BE FROM 23Z TO 05Z. SOME MODEL GUIDANCE HINTING AT LOW CLOUDS DEVELOPING BEHIND THE FRONT AND RELATED CONVECTION TOWARD SUNRISE BUT CONFIDENCE TO LOW TO PLACE IN FORECAST ATTM. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004-005-022>024-035-036-056>059-069-070-094. && SHORT TERM/EXTENDED...MASEK AVIATION...13
Hazardous weather outlook, Jul 11, 3:31 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT SUN JUL 11 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-122045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 331 PM CDT SUN JUL 11 2010 /231 PM MDT SUN JUL 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH MID TO LATE EVENING ACROSS MUCH OF WESTERN NEBRASKA. ONE AREA OF STORMS SHOULD MOVE OUT OF THE WESTERN PANHANDLE INTO WEST CENTRAL NEBRASKA WHICH SHOULD CARRY A THREAT OF LARGE HAIL AND WIND GUSTS OVER 60 MPH. A FRONT DRIVING SOUTH INTO NORTHERN NEBRASKA MAY ALSO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATER IN THE EVENING...WITH THESE STORMS DROPPING INTO PORTIONS OF THE SANDHILLS. THE THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS AS WELL AS HEAVY RAINFALL THROUGH THE EARLY MORNING HOURS AS IT TRACKS INTO SOUTHERN NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AS THE FRONT MAKES ITS WAY BACK TO THE NORTH AND EAST... THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY MONDAY AND THE RISK OF HEAVY RAIN WILL CONTINUE...ESPECIALLY IN CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jul 11, 6:42 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST 13 N HERSHEY 41.35N 101.00W
07/11/2010 E60 MPH LINCOLN NE PUBLIC
&&
SJACOBSLocal storm report, Jul 11, 6:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 10 SE BASSETT 42.48N 99.40W
07/11/2010 E2.00 INCH ROCK NE PUBLIC
&&
MASEKLocal storm report, Jul 11, 7:01 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
07/11/2010 M63 MPH LINCOLN NE ASOS
63 MPH WIND GUST REPORTED AT LEE BIRD FIELD 3 MILES EAST
OF NORTH PLATTE.
&&
SJACOBSLocal storm report, Jul 11, 7:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 13 S LONG PINE 42.35N 99.70W
07/11/2010 E1.25 INCH BROWN NE LAW ENFORCEMENT
&&
BTAYLORLocal storm report, Jul 11, 7:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
07/11/2010 M67.00 MPH LINCOLN NE ASOS
&&
BTAYLORLocal storm report, Jul 11, 7:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST MAXWELL 41.08N 100.53W
07/11/2010 E60 MPH LINCOLN NE PUBLIC
ESTIMATED 60 TO 70 MPH WIND GUSTS THAT BLEW FURNITURE AND
A PROPANE TANK AROUND THE YARD.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Jul 11, 7:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 39 min |
| Jul 11, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Jul 11, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 61 min |
| Jul 11, 7:25 PM CDT | Tornado Warning | LBF | Custer, Lincoln | 22 min |
| Jul 11, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 64 min |
| Jul 11, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 44 min |
| Jul 11, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 48 min |
| Jul 11, 8:03 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jul 11, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 31 min |
| Jul 11, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 35 min |
| Jul 11, 11:34 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 26 min |
| Jul 11, 11:58 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 47 min |
| Jul 12, 12:44 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 31 min |
| Jul 12, 1:15 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 30 min |
| Jul 12, 1:21 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 54 min |
| Jul 12, 2:15 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.